Clinical StudiesSuperimposed Clostridium difficile Infection During Checkpoint Inhibitor Immunotherapy-induced ColitisBabacan, Nalan A.*; Tanvetyanon, Tawee†Author Information *Department of Medical Oncology, Pendik Education and Research Hospital, Marmara University, Istanbul, Turkey †Department of Thoracic Oncology, H. Lee Moffitt Cancer Center and Research Institute, Tampa, FL Reprints: Tawee Tanvetyanon, Department of Thoracic Oncology, H. Lee Moffitt Cancer Center, FOB 1, 12902 Magnolia Drive, Tampa, FL 33612 (e-mail: email@example.com). Journal of Immunotherapy: November/December 2019 - Volume 42 - Issue 9 - p 350-353 doi: 10.1097/CJI.0000000000000270 Buy Metrics Abstract Immunotherapy with checkpoint inhibitors (ICI) is widely used to treat a variety of neoplasms. ICI can induce an immune response against cancer; however, ICI can also induce autoimmunity, an undesirable side effect. Autoimmune colitis is one of the most well-known and troubling side effects of ICI. In this report, we described a series of 5 patients who developed ICI-induced colitis. During the course of this complication, all developed Clostridium difficile infection (CDI). This report described the course of the 2 medical conditions in these patients. On the basis of our experiences, CDI may occur as a superimposed infection during ICI-induced colitis. Although ICI-induced colitis may be a risk factor for CDI, the observed association may be fortuitous. Future study will be needed to characterize the association between CDI and ICI-induced colitis. Clinicians should be mindful of possible co-occurrence of both conditions to promptly and adequately institute effective interventions. Copyright © 2019 Wolters Kluwer Health, Inc. All rights reserved.